Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Itching in forearm, pink bumps after scratching. What could this be?

I ve had a skin condition develop since 2011. It looks like scabies or eczema but so far my doctor doesn t know and has ruled out scabies. An autopsy shows nothing. It s a very intense itch that I scratch until it opens and then takes a long time to heal. First it was on my right forearm and now it s on the left forearm. My doctor prescribed different topical mediations but none really helps the itch. The itch is really intense! Now my right forearm is completely scared from scratching which turned into raised pinkish bumps. Because I am in an isolated area, Labrador, I cannot see a dermatologist until April. Any ideas of what this could be?
Asked On : Sun, 3 Feb 2013
Answers:  3 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Dermatologist 's  Response

thanks for your query. the whole problem looks like urticaria. since scabies is a treatable condition and your doctor has treated you for scabies, I am thinking it could be urticaria. The possible causes could be infection, worm infestation, ingestion of beverages, inhalation of pollens, injections of any, ingestion of drugs, foods like fish and egg dental infections, throat infections and so on. I suggest you to take everynight one anti histamine like cetrizine or loratidine till you meet your dermatologist to sort out the problem.
Answered: Sun, 3 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

General & Family Physician Dr. Arun Prasad's  Response

First of all i would like to ask you whether the itching happens all the time or it just occurs after you use a particular thing like any lotion or moisturiser or after you wear certain clothes. does it occur in a particular season?

you may be allergic to a particular thing and that may have been causing your rash. It is not necessary that the rash occured the first time you used that substance as it may be contact dermatitisor it may be atopic it will be better that you find that substance and avoid using it.

Wish you best of health.
Answered: Sun, 3 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Geriatrics Specialist Dr. Surendiran Gaj's  Response
hi there
am dr.surendiran
nice to meet you in healthcare magic
The following medical conditions are some of the possible causes of Forearm itch. There are likely to be other possible causes, so ask your doctor about your symptoms.

Xerotic eczema
Senile pruritis (see Itching skin)
Atopic dermatitis
Contact dermatitis
Obstructive biliary disease
Chronic renal failure
Peripheral nerve damage (see Nerve symptoms)
Cholestasis disease of pregnancy
Forearm rash
Arm rash
and finally,Only your doctor can advise whether any of these treatments are appropriate for your specific medical situation,without examining its impossible to come to a diagnosis. Always discuss all treatment options with your doctor before making a decision, including whether to start or discontinue any treatment plan.
hope helped your query
dr.surendiran general physician hc magic
Answered: Sun, 3 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor